Alert archive / Mississippi / River Flood Warnings in 2013
River Flood Warning 69, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Mar 11, 2013, 9:48 AM CDT for Clay County, Mississippi. It took effect at Mar 12, 2013, 6:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 11, 2013, 9:48 AM CDT (14:48 UTC)
- In effect from
- Mar 12, 2013, 6:00 PM CDT
- Expired
- Mar 12, 2013, 9:55 AM CDT
- In force
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 50 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tibbee Creek near Tibbee (TBBM6).
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
072
WGUS44 KJAN 111448
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
948 AM CDT MON MAR 11 2013
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC025-122048-
/O.NEW.KJAN.FL.W.0069.130312T2000Z-130314T0800Z/
/TBBM6.1.ER.130312T2000Z.130313T0600Z.130314T0200Z.NO/
948 AM CDT MON MAR 11 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR THE TIBBEE CREEK NEAR TIBBEE
* FROM TUESDAY AFTERNOON TO LATE WEDNESDAY NIGHT.
* AT 8:00 AM MONDAY THE STAGE WAS ESTIMATED AT 10.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW
AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 23.6 FEET BY EARLY
WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
WEDNESDAY EVENING.
* IMPACT...AT 23.5 FEET...FLOOD WATER IS COVERING THE GRAVEL ROAD
SOUTH OF WEST POINT THAT LEADS TO THE TIBBEE CREEK BRIDGE NEAR
TIBBEE
* IMPACT...AT 23.0 FEET...FLOODING IN LOW AREAS ON THE LEFT BANK IS
OCCURRING
&&
FLOOD OBSERVED FORECAST 7AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST TIME DATE
TIBBEE CREEK
TIBBEE 23 E10.6 MON 08 AM 21.0 23.6 22.3 23.6 01 AM 03/13
$$2 follow-up statements
089
WGUS84 KJAN 120113
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
813 PM CDT MON MAR 11 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 48 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC025-130713-
/O.EXT.KJAN.FL.W.0069.130312T2300Z-130314T0200Z/
/TBBM6.1.ER.130312T2300Z.130313T0600Z.130313T2000Z.NO/
813 PM CDT MON MAR 11 2013
THE FLOOD WARNING CONTINUES FOR
THE TIBBEE CREEK NEAR TIBBEE
* FROM TUESDAY EVENING TO WEDNESDAY EVENING.
* THERE IS NO CURRENT OBSERVED DATA.
* FLOOD STAGE IS 23.0 FEET.
* IMPACT...AT 23.5 FEET...FLOOD WATER IS COVERING THE GRAVEL ROAD
SOUTH OF WEST POINT THAT LEADS TO THE TIBBEE CREEK BRIDGE NEAR
TIBBEE
* IMPACT...AT 23.0 FEET...FLOODING IN LOW AREAS ON THE LEFT BANK IS
OCCURRING
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST TIME DATE
TIBBEE CREEK
TIBBEE 23 M M 20.6 23.3 21.9 23.3 01 AM 03/13
$$169
WGUS84 KJAN 121455
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
955 AM CDT TUE MAR 12 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 48 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC025-121525-
/O.CAN.KJAN.FL.W.0069.000000T0000Z-130314T0200Z/
/TBBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
955 AM CDT TUE MAR 12 2013
THE FLOOD WARNING IS CANCELLED FOR
THE TIBBEE CREEK NEAR TIBBEE.
* AT 3:00 PM MONDAY THE STAGE WAS 17.1 FEET.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 22.6 FEET THIS
AFTERNOON.
* IMPACT...AT 23.0 FEET...FLOODING IN LOW AREAS ON THE LEFT BANK IS
OCCURRING
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST TIME DATE
TIBBEE CREEK
TIBBEE 23 17.1 MON 03 PM 21.8 16.8 12.4 22.6 01 PM 03/12
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 11, 9:39 AM CDT, 9 minutes earlier.
Area forecast discussion, Mar 11, 9:39 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 939 AM CDT MON MAR 11 2013 .UPDATE...THE COLD FRONT HAS CLEARED THE CWA THIS MORNING...BUT A LARGE AREA OF POST-FRONTAL LIGHT TO MODERATE RAIN PERSISTS OVER PORTIONS OF SOUTH AND EAST MISSISSIPPI. THE BACK EDGE OF THE PRECIP IS NOW SOUTHEAST OF THE NATCHEZ TRACE. EXPECTING ONLY LINGERING ISOLATED SHOWERS ALONG THE I-59 CORRIDOR BY NOON...WITH ALL PRECIP OUT OF THE AREA BY LATE AFTERNOON. MEANWHILE THE SKY IS ALREADY BEGINNING TO CLEAR ON THE WESTERN EDGE OF THE CWA. IN SPITE OF THE CLEARING...STRONG CAA WILL CAUSE TEMPS TO RISE THROUGH THE DAY. BUMPED FORECAST HIGHS DOWN A FEW DEGREES...ESPECIALLY IN THE EAST WHERE THE CLOUDS WILL STICK AROUND THE LONGEST TODAY. HOURLY TEMPS/DEWPOINTS WILL ALSO BE ADJUSTED TO ACCOUNT FOR THE LATEST OBSERVATIONAL TRENDS. UPDATED PRODUCTS WILL BE SHIPPED OUT BY 15Z. /DL/ && .AVIATION...DUE TO THE COMBINATION OF LOW CLOUDS AND RAIN ACROSS THE REGION THIS MORNING...A MIX OF MVFR AND IFR CONDITIONS ARE BEING OBSERVED AT TAF SITES. BOTH OF THESE FEATURES WILL GRADUALLY EXIT TO THE EAST THROUGH THE COURSE OF THE DAY...RESULTING IN VFR CONDITIONS AT SITES AS WE HEAD INTO TONIGHT...WITH VFR CONDITION CONTINUING INTO TUESDAY. WINDS TODAY WILL BE FROM THE WEST NORTHWEST AROUND 10 KNOTS...WITH A FEW HIGHER GUSTS POSSIBLE...BUT SUBSIDE TO 3-5 KNOTS OVERNIGHT WHILE BECOMING NORTHWESTERLY. /19/ && .DISCUSSION... /ISSUED AT 330 AM CDT MON MAR 11 2013/ SHORT TERM...THROUGH TUESDAY NIGHT... COOLER THAN NORMAL TEMPERATURES AND DRIER WEATHER ARE IN STORE FOR THE REMAINDER OF THE SHORT TERM PERIOD. ALTHOUGH THE CLOSED LOW WILL LIFT TO THE NORTHEAST TODAY UPPER LEVEL TROUGHING WILL ACTUALLY AMPLIFY OVER THE EASTERN CONUS WITH RIDGING OVER THE WESTERN CONUS THROUGH TUESDAY NIGHT. THIS WILL MAINTAIN NORTHWEST FLOW ALOFT THAT WILL BRING A FEW SUBTLE SHORTWAVES BUT NO ADDITIONAL PRECIPITATION IS EXPECTED IN THE SHORT TERM AFTER THIS MORNING. SURFACE HIGH PRESSURE INITIALLY OVER THE SOUTHERN PLAINS TODAY WILL BE REINFORCED BY HIGH PRESSURE RIDGING SOUTH FROM THE NORTHERN PLAINS TUESDAY. THIS WILL PROVIDE A COOL DRY NORTHWEST TO NORTH WIND THROUGH THE SHORT TERM. LOWS TONIGHT WILL DIP DOWN NEAR FREEZING IN THE NORMALLY COLDER LOCATIONS AND BE IN THE 30S ELSEWHERE. WITH A DRY AIRMASS IN PLACE AND NEAR FULL INSOLATION TUESDAY...AFTERNOON HIGHS WILL TOP OUT IN THE LOW TO MID 60S. LOWS TUESDAY NIGHT WILL BE BACK DOWN IN THE 30S AREAWIDE. GUIDANCE TEMPERATURES WERE CLOSE THROUGH THE PERIOD AND MAVMOS WAS GENERALLY ACCEPTED. /22/ LONG TERM...WEDNESDAY THROUGH MONDAY...EXPECT A GENERALLY MOSTLY QUIET PATTERN FOR THE PERIOD AS WE TRANSITION FROM A COOL PATTERN TO A MILDER PATTERN BY THIS WEEKEND. OUR NEXT CHANCE OF RAIN WILL COME SUNDAY INTO EARLY NEXT WEEK. FOR THE MIDDLE OF THE WEEK WE WILL BE UNDER THE INFLUENCE OF AN UPPER TROUGH WITH A 1030 MB SURFACE HIGH OVER THE LOWER MISSISSIPPI VALLEY. THIS WILL BRING COOL DRY WEATHER TO THE REGION WITH BELOW NORMAL READINGS. HIGHS FOR WEDNESDAY AND THURSDAY WILL BE MAINLY IN THE LOWER 60S. LOWS WILL BE IN THE 30S FOR WEDNESDAY NIGHT AS WELL AS 30S AND 40S FOR THURSDAY NIGHT. AS WE GO INTO THE FRIDAY TOWARD THE WEEKEND THE UPPER TROUGH AXIS WILL MOVE EAST OF THE REGION AS UPPER FLAT RIDGING TAKES OVER WITH WARMING MIDLEVEL HEIGHTS. THIS WILL MODIFY OUR TEMPS ACROSS THE REGION. A DRY WEAK FRONTAL BOUNDARY WILL COME FROM THE NORTH AND BECOME STATIONARY ACROSS THE REGION. HIGHS FOR THE REST OF THE WEEK INTO MONDAY WILL REBOUND INTO THE LOWER TO MIDDLE 70S. LOWS WILL BE IN THE 40S AND 50S. OUR NEXT CHANCE OF RAIN WILL COME SUNDAY INTO MONDAY AS ANOTHER FRONTAL BOUNDARY COMES ACROSS THE REGION. THE EURO WAS MORE PROGRESSIVE AND WETTER WITH THE BOUNDARY AS THE GFS HAS IT BECOMING STATIONARY WITH LIGHTER QPF. BEING THAT FAR OUT OPTED TO GO WITH THE GFS SOLUTION FOR NOW. OTHERWISE FOR TEMPS WENT WITH A BLEND OF MEX...GMOS AND ENSEMBLE GUIDANCE. ON POPS KEPT CLOSER TO THE GFS SOLUTIONS./17/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/19/22/17
Hazardous weather outlook, Mar 11, 3:55 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 355 AM CDT MON MAR 11 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 120900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 355 AM CDT MON MAR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:26 AM CDT | River Flood Warning | JAN | Leake | 3 days |
| Mar 11, 9:37 AM CDT | River Flood Warning | JAN | Neshoba | 5 days |
| Mar 11, 9:37 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Mar 11, 9:37 AM CDT | River Flood Warning | JAN | Leake | 6 days |
Nearby
River Flood Warnings in Mississippi, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.